MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBM3300100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that detachment occurred.A 10 mm x 3.00 mm flextome® cutting balloon® was selected for use.During unpacking, it was noted that the stylet was separated from the cutting balloon.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: device was returned for analysis.A visual and tactile examination identified a complete break in the midshaft of the device 1165mm distal to the strain relief.It was noted that 75mm of corewire remained fully attached to the shaft of the device.This damage identified is consistent with excessive force being applied to the delivery system.No issues were noted with the shaft that may have contributed to the complaint incident.A visual and tactile examination identified multiple kinks along the length of the hypotube.This damage identified is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that detachment occurred.A 10mm x 3.00mm flextome® cutting balloon® was selected for use.During unpacking, it was noted that the stylet was separated from the cutting balloon.No patient complications reported.

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6814974
Report Number2134265-2017-08588
Device Sequence Number1760936
Product Code NWX
UDI-Device Identifier08714729808350
UDI-Public(01)08714729808350(17)20200517(10)0020659055
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberH749CBM3300100
Device Catalogue NumberCBM330010
Device Lot Number0020659055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1